Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 26, NWS Denver/Boulder, CO

August 2, 2007Larimer County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Aug 2, 2007, 8:43 PM MDT for Larimer County, Colorado. It was in force for 3 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 2, 2007, 8:43 PM MDT (02:43 UTC)
Expired
Aug 2, 2007, 11:45 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Whole counties

County Larimer County, CO

The radar

The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 8:45 PM MDTFLASH FLOODFort Collins, CO2 FEET WATER OVER THE ROAD AT ELIZABETH AND SHIELDS
Aug 2, 8:45 PM MDTHEAVY RAIN 2.555 S Fort Collins, CO
Aug 2, 8:50 PM MDTHEAVY RAIN 5.313 Ssw Fort Collins, COPAST 2 1/2 HOURS
Aug 2, 9:00 PM MDTHEAVY RAIN 2.184 Se Fort Collins, COPAST 135 MINUTES
Aug 2, 9:00 PM MDTHEAVY RAIN 3.13 Sw Fort Collins, COPAST 135 MINUTES
Aug 2, 9:02 PM MDTHEAVY RAIN 2.515 S Fort Collins, COPAST 2 HOURS
Aug 2, 9:20 PM MDTHEAVY RAIN 24 Nw Wellington, COPAST TWO AND ONE HALF HOURS
Aug 2, 9:30 PM MDTFLASH FLOODFort Collins, COSPRING CREEK EAST OF LEMAY OUT OF ITS BANKS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
777 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOU 030246
FFWBOU
COC069-030545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
843 PM MDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO

* UNTIL 1145 PM MDT

* AT 843 PM MDT...FLASH FLOODING CONTINUED FROM A THUNDERSTORM 
  OVER FORT COLLINS AND TIMNATH. THIS STORM WAS MOVING NORTHEAST 
  AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIMNATH AND
  FORT COLLINS.

THE CITY OF FORT COLLINS REPORTS WIDESPREAD FLOODING OF STREETS AND 
BASEMENTS THROUGHOUT THE CITY WITH THE WORST IMPACT IN THE SOUTH 
PART OF FORT COLLINS. MANY ROADS ARE BLOCKED AND THE CITY REPORTS 
THE FLOODING IS EXCEEDING THE 100 YEAR FLOOD. RESIDENTS ARE URGE TO 
EVACUATE BASEMENTS AND TO NOT DRIVE THROUGH FLOOD WATERS. ONE 
PARTICULAR AREA OF CONCERN IS THE PARAGON POINT NEIGHBORHOOD ALONG 
FOSSIL CREEK WHERE FLOODING CAN BE EXPECTED.

AUTOMATED RAIN GAUGES INDICATE THAT 3 TO 5 INCHES OF RAIN HAVE 
FALLEN OVER SOUTHWEST FORT COLLINS IN THE LAST TWO HOURS. THE REST 
OF THE CITY HAS RECEIVED 1 TO 2 INCHES OF RAINFALL. THE HEAVIEST 
RAIN HAS BEEN IN THE AREA SOUTH OF HORSETOOTH ROAD AND WEST OF 
COLLEGE AVENUE. FLOODING FROM THIS STORM WILL MOVE DOWNSTREAM ALONG 
DRAINAGE CHANNELS TO THE EAST...IN AREAS SOUTH OF HORSETOOTH ROAD 
AND ESPECIALLY ALONG FOSSIL CREEK. 

THE RAIN IS DECREASING OVER THE CITY FROM SOUTH TO NORTH...BUT 
FLOODING WILL CONTINUE FOR AT LEAST THE NEXT HOUR OR TWO. IN SOME 
AREAS THE FLOODING WILL CONTINUE TO WORSEN AS WATER MOVES DOWNSTREAM.

LAT...LON 4045 10520 4045 10494 4066 10494 4065 10510

$$
GIMMESTAD
3 follow-up statements
000 
WGUS75 KBOU 030359
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
953 PM MDT THU AUG 2 2007

COC069-030545-
LARIMER CO-
953 PM MDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR EAST
CENTRAL LARIMER COUNTY...

AT 953 PM MDT...FLASH FLOODING CONTINUED IN THE FORT COLLINS AREA. 

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
TIMNATH AND FORT COLLINS.

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS THAT 
PRODUCED THE FLOODING HAD MOVED INTO WELD COUNTY...WITH ONLY LIGHT 
RAIN SHOWERS CONTINUING IN THE FORT COLLINS AREA. THE CITY OF FORT 
COLLINS REPORTED THAT STREET FLOODING WAS CONTINUING IN MANY 
LOCATIONS BUT WAS BEGINNING TO DIMINISH. SPRING CREEK WAS REPORTED 
OUT OF ITS BANKS IN THE EAST PART OF THE CITY...AS WELL AS FOSSIL 
CREEK IN THE SOUTHERN PART OF THE CITY. 

AUTOMATED RAIN GAUGES INDICATE THAT 3 TO 5 INCHES OF RAIN FELL OVER 
SOUTHWEST FORT COLLINS BETWEEN 600 PM AND 900 PM. THE REST OF THE 
CITY RECEIVED 2 TO 3 INCHES OF RAINFALL. THE HEAVIEST RAIN HAS 
BEEN IN THE AREA SOUTH OF HORSETOOTH ROAD AND WEST OF COLLEGE 
AVENUE. FLOODING FROM THIS STORM WILL CONTINUE TO MOVE DOWNSTREAM 
ALONG DRAINAGE CHANNELS TO THE EAST.

THE CITY OF FORT COLLINS AND THE NATIONAL WEATHER SERVICE URGE YOU 
TO STAY OUT OF FLOODED AREAS MOST FLASH FLOOD DEATHS OCCUR IN 
AUTOMOBILES. DO NOT ATTEMPT TO CROSS AREAS WHERE WATER COVERS THE 
ROADWAY. OBEY POSTED ROAD CLOSURES. NEVER TRY TO CROSS A FLOWING 
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER CLIMB TO 
HIGHER GROUND.

LAT...LON 4045 10520 4045 10494 4066 10494 4065 10510

$$
GIMMESTAD
000 
WGUS75 KBOU 030502
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1055 PM MDT THU AUG 2 2007

COC069-030545-
LARIMER CO-
1055 PM MDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR EAST
CENTRAL LARIMER COUNTY...

AT 1055 PM MDT...FLOODING CONTINUED IN THE FORT COLLINS AREA.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIMNATH AND FORT COLLINS.

THE CITY OF FORT COLLINS REPORTED THAT STREET FLOODING CONTINUED TO 
SUBSIDE AND LARGER STREAMS SUCH AS SPRING CREEK AND FOSSIL CREEK 
WERE CRESTING OR FALLING. SOME FLOODING OF LOW LYING AREAS CONTINUED.

ONLY SCATTERED LIGHT RAIN SHOWERS CONTINUED IN THE FORT COLLINS AREA 
AND FLOOD WATERS SHOULD CONTINUE TO SUBSIDE OVER THE NEXT HOUR.

REMAINING FLOOD WATERS STILL PRESENT A THREAT. DO NOT DRIVE YOUR 
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE WATER 
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT 
UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN 
AROUND...DO NOT DROWN.

LAT...LON 4045 10520 4045 10494 4066 10494 4065 10510

$$
GIMMESTAD
000 
WGUS75 KBOU 030556
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1139 PM MDT THU AUG 2 2007

COC069-030549-
LARIMER CO-
1139 PM MDT THU AUG 2 2007

...THE FLASH FLOOD WARNING HAS EXPIRED MDT FOR EAST CENTRAL 
LARIMER COUNTY...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA AND FLOOD 
WATERS CONTINUE TO SUBSIDE ACROSS FORT COLLINS. THERE STILL MAY BE 
SOME MINOR FLOODING IN LOW LYING AREAS AND ALONG SMALL CREEKS. 
LARIMER COUNTY OFFICIALS INDICATED THERE IS STILL SOME MINOR 
FLOODING NEAR HIGHWAY 14 AND INTERSTATE 25...AND ANOTHER AREA ON 
TRILBY ROAD...EAST OF LEMAY. 

EARLIER THIS EVENING...AUTOMATED RAIN GAUGES INDICATE THAT 3 TO 5 
INCHES OF RAIN FELL OVER SOUTHWEST FORT COLLINS BETWEEN 600 PM AND 
900 PM. THE REST OF THE CITY RECEIVED 2 TO 3 INCHES OF RAINFALL. THE 
HEAVIEST RAIN HAS BEEN IN THE AREA SOUTH OF HORSETOOTH ROAD AND WEST 
OF COLLEGE AVENUE. 

MOTORISTS ARE STILL URGED TO EXERCISE CAUTION IN DRIVING AROUND FORT 
COLLINS TONIGHT. DO NOT ATTEMPT TO CROSS AREAS WHERE WATER COVERS 
THE ROADWAY. OBEY POSTED ROAD CLOSURES. NEVER TRY TO CROSS A FLOWING 
STREAM...EVEN A SMALL ONE...ON FOOT. 

LAT...LON 4045 10520 4045 10494 4066 10494 4065 10510

$$
SWE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:00 PM MDT, 5 hours 43 minutes earlier.

Area forecast discussion, Aug 2, 3:00 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT THU AUG 02 2007

.SHORT TERM...PLENTY OF LOW LEVEL MOISTURE ON THE PLAINS BEHIND
YESTERDAYS FRONT WITH DEWPOINTS ONLY DROPPING INTO THE MID TO UPPER
50S THIS AFTERNOON TO LOWER 60S FARTHER EAST.  COOLER TEMPERATURES
THOUGH ARE ALSO IN PLACE AND THIS HAS KEPT MOST OF THE PLAINS CAPPED
SO FAR EXCEPT FOR AN AREA OF CONVERGENCE ALONG THE PALMER DIVIDE.
IT MAY REMAIN TOO COOL FOR CONVECTION TO DEVELOP OVER THE MORE
EASTERN PLAINS...BUT STORMS FROM ELSEWHERE COULD MOVE IN EVEN AFTER
DARK.  FLOW IS BECOMING MORE SELY AND INCREASING AND THE NAM SHOWS
PRETTY BRISK SE FLOW OVERNIGHT WHICH COULD SUPPORT SOME STORMS WELL
INTO THE NIGHT ON THE PLAINS THAT MOVE IN FROM THE WEST.  THE UPPER
LEVEL FLOW IS MORE FAVORABLE TODAY FOR STORMS TO MOVE TO THE EAST AS
THE UPPER LEVEL RIDGE HAS SHIFTED SLIGHTLY EAST AND SOUTH.  SO WITH
STORMS DEVELOPING NOW IN THE MOUNTAINS IN THE MONSOON MOISTURE THESE
ARE EXPECTED TO EVENTUALLY PUSH OFF/REDEVELOP EASTWARD INTO THE
URBAN CORRIDOR OVER THE NEXT FEW HOURS.  SO FAR STORMS ARE MOVING
FROM THE SOUTHWEST BUT HAVE WEEKEND AS THEY COME OFF THE FOOTHILLS
WITH THE LOWER LEVEL AIR STILL TOO STABLE.  TEMPERATURES HAVE WARMED
INTO THE LOW 80S WHICH SHOULD BE GETTING CLOSER TO SUPPORTING STORMS
OFF THE FOOTHILLS.  LATEST ACARS SOUNDINGS HEADING EAST INDICATE A
SLIGHT COOLING WHERE THE CAP NEAR 700 MB WAS BUT AN INCREASE IN THE
HIGHER LEVEL TEMPS AND THIS MAY BE WHAT IS ALSO KEEPING THINGS
DOWN.  BUT WITH MOISTURE HOLDING (GPS PRECIPITABLE WATER INSTRUMENT
IN BOULDER HAS SHOWN PRECIPITABLE WATER INCREASING ALL DAY WITH OVER
1.3 INCHES NOW) WOULD HAVE TO THINK STORMS HAVE A DECENT CHANCE OF
GETTING ONTO THE PLAINS.  PROBABLY THE 40 PERCENT POPS CURRENTLY IN
THE FORECAST FOR THIS EVENING WILL SUFFICE.  GIVEN SOME
UNCERTAINTIES WILL HOLD OFF ON HOISTING ANY FLASH FLOOD WATCH AT
THIS TIME BUT CERTAINLY AT LEAST BRIEF HEAVY RAINS COULD BE PRODUCED
BY SOME STORMS.

TOMORROW THE FLOW BECOMES EVEN MORE WESTERLY ALOFT AND THE MAIN
MOISTURE PLUME CENTERS OVER THE MOUNTAINS SO STORMS SHOULD BE ABLE
TO EASILY MOVE OFF THE HIGHER TERRAIN.  TEMPERATURES ARE ALSO
EXPECTED TO REBOUND BUT THE AMOUNT OF LOW LEVEL MOISTURE AND THE CAP
STRENGTH WILL BE THE UNCERTAINTIES.  PRETTY MUCH KEPT THE CURRENT
FORECAST WHICH INDICATES BEST CHANCE ON THE PLAINS AS YOU MOVE
CLOSER TO THE FOOTHILLS WITH A CAP HOLDING THINGS DOWN FARTHER EAST.

.LONG TERM...HOPE REMAINS ALIVE FOR THOSE OF US STILL WISHING FOR
SOME BENEFICIAL RAINFALL. HOT MID-UPPER LEVEL TEMPERATURES AT THE
CORE OF THE MEAN HIGH PRES RIDGE ALOFT NOW WOBBLING OVER THE STATE
STILL PROGGED BY THE VARIOUS MODELS AT OUR DISPOSAL TO SHIFT E-SEWRD
OVER THE NEXT FEW DAYS. THIS E-SEWRD DISPLACEMENT WILL ALLOW A
SIMILAR SHIFT IN THE SUBTROPICAL MOISTURE PLUME CURRENTLY TO OUR
WEST...BUT IT NOW APPEARS NOT UNTIL LATE IN THE WEEKEND. EVEN SO A
SLIGHT SHIFT IN TH RIDGE RESULTS IN SLIGHT COOLING ALOFT ON
SATURDAY. AT LOWER LEVELS...WIND/TEMPERATURE/PRESSURE FIELDS SHOW A
WEAK FRONTAL BNDRY SLIDING SWRD ACROSS THE NERN PLAINS SATURDAY
MORNING. DO NOT SEE MUCH COOLING WITH ITS PASSAGE...BUT DEWPT AND
THETA-E FIELDS INDICATE A STEADY REDUCTION IN LOW-LEVEL MOISTURE
BEHIND THE FRONT THROUGH THE DAY. HOWEVER FORECAST SOUNDINGS AND
SPATIAL CROSS SECTIONS STILL INDICATE ADEQUATE MOISTURE...AND STEEP
ENOUGH LAPSE RATES TO GENERATE SCATTERED T-STORMS IN THE HIGH
COUNTRY AND FOOTHILLS AND ISOLATED TO WDLY SCATTERED STORMS ON THE
PALMER DVD AND NEARBY PLAINS DURING THE AFTERNOON AND EVENING.
POST-FRONTAL ENVIRONMENT FARTHER OUT ACROSS THE NERN PLAINS APPEARS
TOO STABLE FOR ANY T-STORMS DVLPMNT. EXPECT TEMPERATURES ON SATURDAY
TO BE ABOUT THE SAME AS THE DAY BEFORE EVEN WITH THE WEAK FRONTAL
PASSAGE.

BY SUNDAY...WITH THE MONSOONAL MOISTURE PLUME INCHING CLOSER TO THE
FRONT RANGE...CHANCES FOR MEASURABLE PRECIPITATION SHOULD GO UP.
MODELS SHOW THE PREVIOUS DAYS FRONTAL BNDRY STALLING OUT SOMEWHERE
ACRS SERN COLORADO. MODELS SHOW SELY LOW-LEVEL FLOW DVLPG ON THE
PLAINS DURING THE MORNING WHICH ADVECTS HIGHER THETA-E AIR UP FM
SERN COLORADO/SWRN KANSAS DURING THE DAY. AS A RESULT SFC BASED
CAPES BY AFTERNOON IN THE 1500-2500 J/KG JUST EAST OF THE I-25 URBAN
CORRIDOR. FURTHERMORE MODELS HINT AT A WEAK DISTURBANCE NEAR 500MB
WHICH THEY SHOW PASSING OVER THE AREA AROUND 00Z/MONDAY. FOR THESE
REASONS...HAVE RAISED PRECIP CHANCES ALL AREAS...ESPLY DURING THE
EVENING HOURS. AS FOR TEMPERATURES...SLIGHT MODERATION IN THE POST
FRONTAL ENVIRONMENT SHOULD EQUATE TO A 1-3F WARMUP IN DAYTIME SFC
TEMPERATURES.

BY MONDAY...MODELS SHOW THE BACK EDGE OF THE SUBTROPICAL MOISTURE
PLUME PASSING OVER THE AREA. EMBEDDED WITHIN THIS FLOW MODELS SHOW A
WELL PRONOUNCED MID-LEVEL SHORTWAVE TROUGH AND VORT MAXIMA. TIMING
THEIR ARRIVAL ALWAYS A BIG CHALLENGE. BUT SHOULD THIS FEATURE ARRIVE
AS PROGGED BY THE GFS...SOMETIME LATE AFTERNOON OR EVENING...COULD
SEE THE BEST CHANCE FOR SIGNIFICANT RAINFALL ACROSS THE CWFA...MAYBE
A BIT TOO MUCH RAIN IN SOME AREAS. OF COURSE TIMING THESE FEATURES
THIS FAR OUT IS ALWAYS A REAL CHALLENGE. FOR THAT REASON WILL
REFRAIN FROM MAKING TOO MANY CHANGES TO THE PREVIOUS FCST PACKAGE.
JUST SOMETHING TO KEEP IN MIND.

FOR THE REMAINDER OF THE EXTENDED PERIOD...WITH THE MEAN UPPER RIDGE
MAKING SLOW WWRD PROGRESS BACK OVER THE CNTRL/SRN ROCKY MTN REGION
BY MIDWEEK...SHOULD SEE A GRADUAL REDUCTION IN STORM COVERAGE AS
WELL AS A SLIGHT INCREASE IN TEMPERATURES EACH DAY.

&&

.AVIATION...LIKELY TRW HIGHER TERRAIN AND SCT TRW LOWER TERRAIN
THROUGH 06Z.  SOME STORMS COULD LINGER LATER.S  MVFR CONDITONS
CIGS/VSBYS POSSIBLE WITH PASSING TSRA THUR PRD.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SZOKE/BAKER
Hazardous weather outlook, Aug 2, 11:05 AM MDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1105 AM MDT THU AUG 02 2007

COZ030>051-031200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1105 AM MDT THU AUG 02 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

MOISTURE HAS INCREASED TODAY AT LOW LEVELS WITH EASTERLY FLOW.
TEMPERATURES THOUGH WILL BE COOLER THAN YESTERDAY AND THIS WILL KEEP
THE ATMOSPHERE CAPPED FOR AWHILE.  THE CAP SHOULD BE ABLE TO BREAK
IN THE MOUNTAINS AND FOOTHILLS AS THERE IS BETTER HEATING IN THESE
AREAS...SO THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON.  THESE
STORMS ARE EXPECTED TO DRIFT EASTWARD OFF THE FOOTHILLS AS THERE IS
A LITTLE MORE WESTERLY FLOW AT HIGHER LEVELS TODAY.  THIS SHOULD
BRING THUNDERSTORMS INTO THE URBAN CORRIDOR BY ABOUT 2PM BUT
CONTINUING INTO THE EVENING.  FARTHER EAST STORMS SHOULD BE MORE
SCATTERED AND DEVELOP LATER BUT COULD PERSIST WELL INTO THE NIGHT.
STORMS THAT DO DEVELOP TODAY COULD PRODUCE HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
REMAIN IN THE FORECAST THROUGH EARLY NEXT WEEK AS A PLUME OF QUITE
MOIST AND UNSTABLE AIR HANGS OVER THE REGION. SOME OF THESE STORMS
LATE IN THE DAY MAY PRODUCE LOCALLY HEAVY RAINFALL...MAINLY OVER AND
NEAR THE MOUNTAINS. THEN LOOK FOR A RETURN TO SOMEWHAT DRIER AND
WARMER CONDITIONS BY TUESDAY AS THE HIGH PRESSURE RIDGE ALOFT SHIFTS
BACK OVER COLORADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D/L/SZOKE/BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:17 PM MDTFlash Flood WarningBOULarimer3 hr
Aug 2, 11:13 PM MDTFlash Flood WarningBOUWeld2 hr
Aug 3, 11:00 AM MDTFlash Flood WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 6 more10 hr

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.